MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1624C124E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: etlw1620c156e, serial/lot #: (b)(4), ubd: 28-sep-2018, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an unknown size abdominal aortic aneurysm.It was reported that the patient presented emergently approximately two years and nine months later with a type ib endoleak and aneurysm expansion.A secondary procedure was carried out and the stent graft limbs extended bilaterally into the external iliac arteries to resolve the type ib endoleaks.As per the physician, the cause of the event was due to the patient¿s anatomy.There was inadequate seal in the common iliac arteries causing the type ib endoleak.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received during ct review: it was reported that the type ib endoleak was on the right ipsi limb and that this side was occluded as far as the bifurcation gate.The limb (b)(4) which was extended on the right and has migrated with a type ib endoleak and the contra limb on the left (b)(4) is 100 % occluded and also may have migrated although there was no endoleak evident.Film evaluation summary: the cause of the aaa expansion appears to have been due to the migration of the right limb extension out of the right common iliac artery, which led to the distal type i endoleak.The timing and exact cause of the migration could not be determined.The anatomy at implant is unknown, and earlier post-implant films were not provide for comparison.It is possible that disease progression (iliac artery dilatation) and aneurysm morphology changes (as evidenced by the high limb angulation) may have led to the bilateral limb migration.The cause of the left side stent graft and vessel occlusion could not be determined.The limbs were gradually angulated ~80 deg; however, no stent graft kinks or compression was observed.It is possible that vessel tortuosity or the limb migration out of the lcia may have contributed.The occlusion may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8934316
Report Number9612164-2019-03585
Device Sequence Number13584665
Product Code MIH
UDI-Device Identifier00643169467507
UDI-Public00643169467507
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2018
Device Model NumberETLW1624C124E
Device Catalogue NumberETLW1624C124E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight97